Thunderstorm Wind, Clarke
- When
- March 20, 3:50 PM CST
- Where
- Clarke County, Shubuta
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.850, -88.700
Several trees were blown down around town.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 20, 3:47 PM CST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 347 PM CST MON MAR 20 2006 .DISCUSSION...SVR WX POTENTIAL IS PEAKING AS I WRITE AND WILL BE WINDING DOWN BETWEEN 5-7 PM. DECENT AREA OF RAIN IS ANTICIPATED TO STILL BE ONGOING JUST E OF I-55 WITH SCT TYPE ACTIVITY TO THE WEST. WILL GO WITH 100 POPS ACROSS THE FAR EAST AND USE GUIDANCE ELSEWHERE. THE PRECIP TREND WILL BE REVISITED PRIOR TO 6 PM AND POPS WILL BE ADJUSTED BASED ON RADAR TRENDS. ALL PRECIP WILL COME TO AN END BETWEEN 7-9 PM AS THE DRY PUNCH PUSHES EAST OF THE CWA. CWA WILL SEE A CLEARING TREND FROM W TO E BETWEEN 8-11PM WITH CLEAR SKIES FOR THE REST OF THE NIGHT. TEMPS WILL COOL DOWN INTO THE 40S AND LOWER 50S AFTER MIDNIGHT BUT WILL NOT BE FROM ANY COLD FRONTAL PASSAGE. THE FRONT WILL MOVE THROUGH THE CWA DURING THE FIRST PART OF TUE AND BRING WITH A STRATUS DECK. WINDS WILL ALSO BE QUITE BREEZY...ESPECIALLY ACROSS THE NW AND WEST. I WILL NOT ISSUE A LAKE WIND ADV DUE TO FACT THAT IS WILL BE A BOARDER LINE EVENT AND AS THE STRATUS MOVES...WINDS MAKING IT TO THAT CRITERIA WILL HARD TO DUE. TEMPS WILL BE ON THE COOL SIDE AS WELL...BASICALLY HOLDING IN THE MID 50S ACROSS THE NW TO NEAR 70 IN THE SE. AS FOR THE WATCHES THAT ARE IN EFFECT...DUE TO THE HEAVY RAIN SHIFTING OUT OF THE FFA AREA...I WILL GO AHEAD AND CANCEL THE FFA. AS FOR THE TORNADO WATCHES. THE NEW ONE IS FOR THE SE PORTION OF THE CWA FROM BUDE TO MERIDIAN. THE TORN RISK IS ONLY FOR THE REGION FROM MARION CO TO JONES CO. COUNTIES NORTH OF THAT LINE ARE IN THE WATCH...BUT IT IS ONLY FOR ELEVATED HAIL POTENTIAL. I AM IN THE PROCESS OF EVALUATING THE 1ST TOR WATCH AND WILL LIKELY CANCEL SEVERAL COUNTIES...IF NOT THE ENTIRE WATCH...SHORTLY. /CME/ LONGER TERM (TUESDAY THROUGH NEXT SUNDAY)... ANOTHER POTENT LOOKING SHORTWAVE LOOKS TO START HEADING OUR WAY WEDNESDAY...BUT FORTUNATELY IT WILL BE MOVING INTO A RATHER MOISTURE-STARVED LOWER ATMOSPHERE ACROSS THE LOWER MISSISSIPPI VALLEY. THIS LATTER FACT WILL SPARE US FROM ANOTHER ROUND OF HEAVY RAIN AND STORMS...BUT IT DOES NOT LOOK LIKE ALL AREAS CAN BE CONFIDENT ON REMAINING ENTIRELY DRY. THE BOUNDARY MOVING THROUGH TUESDAY MAY PARK IN THE GULF IN CLOSE ENOUGH VICINITY TO OUR SOUTHERN COUNTIES FOR THE NORTHWARD EXTENT OF ITS BAROCLINIC ZONE TO PRODUCE SOME LIGHT RAIN WEDNESDAY NIGHT UP TO THE HIGHWAY 84 CORRIDOR. ISOLATED LIGHT SHOWERS WILL BE POSSIBLE AGAIN IN ALL AREAS DURING THE DAY THURSDAY AS THE UPPER DISTURBANCE CROSSES DIRECTLY OVER THE ARKLAMISS AND FORCES AT LEAST VIRGA OUT OF MID LEVEL CLOUD DECKS. AFTER THURSDAY ITS HARD TO SEE ANY CHANCES FOR PRECIPITATION AT ALL IN THE REGION UNTIL EARLY NEXT WEEK WITH ONLY PASSING CLOUDS AROUND AS MINOR WAVES COME THROUGH IN A GENERAL NORTHWEST FLOW PATTERN. STILL THINKING THERE IS A VERY GOOD CHANCE FOR A FREEZE THIS WEEK (AFTER TUESDAY) ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR. LIKE THE PREVIOUS FORECASTER...I CONSIDERED A SPECIAL WEATHER STATEMENT HIGHLIGHTING THIS POTENTIAL RELATIVELY LATE IN THE YEAR. HOWEVER...MY CONFIDENCE REMAINS TOO LOW TO PINPOINT A PARTICULAR NIGHT WHERE PROLONGED TEMPERATURES TO (OR BELOW) 32 DEGREES WARRANT TALK OF A KILLING FREEZE. PROBLEM REMAINS CLOUD COVER AND WIND ISSUES...ESPECIALLY WEDNESDAY THROUGH FRIDAY MORNINGS. ULTIMATELY ONE OF THOSE MORNINGS WILL PROBABLY PROVIDE ENOUGH RADIATIONAL COOLING FOR AT LEAST A LIGHT FREEZE TO OCCUR IN MANY AREAS...BUT I HESITATE TO PICK THE NIGHT RIGHT NOW. OTHERWISE...REMAINED CLOSE TO GFS GUIDANCE ON LONG TERM TEMPERATURES AS ENSEMBLES STILL POINT TO READINGS REMAINING 1 TO 2 STANDARD DEVIATIONS BELOW NORMAL THROUGH SATURDAY. THIS WOULD EQUATE TO HIGHS FROM THE MID 50S TO LOW 60S WITH MINIMUMS IN THE 30S. JUGGLING THE VARIOUS EXTENDED MODEL SOLUTIONS YIELDS THE FEELING THAT A WARM UP IS COMING BY THE START OF NEXT WEEK. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 49 60 35 55 / 68 0 1 0 MERIDIAN 51 66 36 60 / 100 0 2 0 VICKSBURG 46 61 36 57 / 51 0 1 0 HATTIESBURG 54 72 42 62 / 100 0 1 2 NATCHEZ 46 65 38 58 / 48 0 0 3 GREENVILLE 45 55 32 54 / 58 5 2 0 GREENWOOD 45 55 32 55 / 73 6 2 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: CME LONG TERM: BB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1047 AM CST MON MAR 20 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211237- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1047 AM CST MON MAR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A POTENT SPRING STORM SYSTEM WILL BRING THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER TODAY. THE GREATEST RISK FOR SEVERE WEATHER INCLUDING THE POTENTIAL FOR TORNADOES AND DAMAGING WINDS WILL EXIST ALONG AND SOUTHEAST OF A BROOKHAVEN TO MERIDIAN LINE...ESPECIALLY DURING THE AFTERNOON. LOCATIONS FARTHER NORTHWEST WILL HAVE A RISK HAIL...WITH MUCH SMALLER CHANCES FOR DAMAGING WINDS AND TORNADOES. A POWERFUL UPPER LEVEL TROUGH IS APPROACHING FROM THE WEST AND IS CAUSING A DRAMATIC INCREASE IN WIND FIELDS ACROSS THE AREA. VERY MOIST AIR IS BEGINNING TO SURGE NORTH ACROSS SOUTHERN MISSISSIPPI TO THE SOUTH OF A SLOW-MOVING WARM FRONT AND THIS WILL CONTRIBUTE TO AN UNSTABLE AIRMASS. THE COMBINATION OF STRONG WIND SHEAR... INSTABILITY...AND RICH BOUNDARY LAYER MOISTURE WILL CREATE A FAVORABLE ENVIRONMENT FOR SUPERCELLS WITH TORNADOES IN THE GREATER RISK AREA. THE STRENGTH OF SHEAR AND THE PRESENCE OF A DISTINCT FRONTAL BOUNDARY SUGGEST THAT A COUPLE OF STRONG TORNADOES WILL BE POSSIBLE THIS AFTERNOON. A SQUALL LINE SHOULD DEVELOP BY LATE THIS AFTERNOON AND SWEEP EASTWARD ACROSS CENTRAL MISSISSIPPI BRINGING AN INCREASED RISK FOR DAMAGING WIND GUSTS ALONG WITH ISOLATED TORNADOES. ...FLOODING... VERY HEAVY RAIN OF TWO TO FOUR INCHES WILL FALL ACROSS NORTHWEST PORTIONS OF THE OUTLOOK AREA TODAY INCREASING THE POTENTIAL FLOODING. PLEASE REFER TO THE FLASH FLOOD WATCH FOR GREATER DETAIL. LOCALLY HEAVY RAIN IS EXPECTED FARTHER SOUTH AND THIS COULD RESULT IN PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...DAYS TWO AND THREE...TUESDAY AND WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY... COLD HIGH PRESSURE WILL MOVE OVER THE REGION LATE THIS WEEK...POSSIBLY SETTING THE STAGE FOR A LATE SEASON FREEZE. TEMPERATURES BOTH THURSDAY AND FRIDAY NIGHT ARE FORECAST TO FALL TO NEAR FREEZING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED TODAY...ESPECIALLY IN THE SOUTHEAST HALF OF THE AREA. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
LAZ016-023>025-MSZ047-201830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1144 AM CST MON MAR 20 2006 ...STRONG THUNDERSTORMS WITH HEAVY RAINFALL FROM WINNSBORO AND WISNER TO TALLULAH... AT 1145 AM...A CLUSTER OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OF ONE INCH PER HOUR ALONG WITH FREQUENT LIGHTNING STRIKES FROM WINNSBORO TO WISNER WILL MOVE NORTHEAST AT 45 MPH. THESE STORMS WILL AFFECT THE TALLULAH TO SOMERSET TO WATERPROOF AREAS THROUGH 1 PM AND WILL LIKELY PRODUCE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR TENSAS PARISH.MONDAY AFTERNOON FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. 40
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
109 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM HAIL 8 S VICKSBURG 32.21N 90.87W
03/20/2006 E0.25 INCH WARREN MS AMATEUR RADIO
PEA HAIL REPORTED 8 MILES SOUTH OF VICKSBURG ON U.S. 61
1248 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
03/20/2006 WARREN MS AMATEUR RADIO
LARGE TREE LIMBS GREATER THAN 8 INCHES IN DIAMETER DOWN
ON HALLS FERRY ROAD
1248 PM FLOOD VICKSBURG 32.33N 90.87W
03/20/2006 WARREN MS AMATEUR RADIO
STREET FLOODING REPORTED ON HALLS FERRY ROAD
&&
CLBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL HEBRON 31.71N 89.37W
03/20/2006 E0.75 INCH JONES MS EMERGENCY MNGR
&&
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 3 E STRINGER 31.87N 89.21W
03/20/2006 M0.50 INCH JASPER MS EMERGENCY MNGR
&&
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FUNNEL CLOUD COLLINS 31.64N 89.56W
03/20/2006 COVINGTON MS LAW ENFORCEMENT
REPOTED NEAR COLLINS.
&&
19PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CST MON MAR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FUNNEL CLOUD 12 NW LAUREL 31.82N 89.29W
03/20/2006 JASPER MS EMERGENCY MNGR
FUNNEL CLOUD REPORTED AT THE INTERSECTION OF SERVICE ROAD
AND SPRINGHILL ROAD. TREES ALSO REPORTED DOWN.
&&
19The Jackson/Brandon,MS radar (KDGX), 130 km away, was scanning. The volume nearest the first event began at 21:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down around town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489591.